MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number 15-1060
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: interventional cardiologist.The actual device has been returned for evaluation.One 6 fr glidesheath slender device was returned.The returned sample includes the guidewire and shelf pack.The device was subjected to visual analysis.The outer coiling of the guidewire is unraveled from the inner core.The complaint can be confirmed for guidewire mechanical damage.The exact root cause cannot be determined.The likely cause is the guidewire was sheared with removed from the needle causing the unravelling of the guidewire.The device history record review determined the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
The user facility reported that the needle was inserted, but the wire would not track, although it was suspected that the needle was inside the vessel.Therefore, the wire was pulled out.At this point, it was noticed that the wire was unraveling.The wire was saved, although it appears the needle was thrown away.The procedure for the patient was a left heart catheterization.The patient's condition is stable, with no blood loss.The event occurred intra-operatively.No concomitant medical products were used with the involved device.Pending results of a computed tomography (ct) scan to determine if subsequent action is needed or if all components were removed.Additional information was received on 17 april 2025: the ct scan shows the filament is in the body.It is listed as non-occlusive and appears to not be in the artery.The patient wants it removed, so scheduling for removal is underway.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22023001
Report Number1118880-2025-00058
Device Sequence Number15648089
Product Code DYB
UDI-Device Identifier00389701009933
UDI-Public(01)00389701009933(17)270701(10)0000842271
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15-1060
Device Catalogue Number15-1060
Device Lot Number0000842271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale